zbMATH — the first resource for mathematics

A direct Eulerian GRP scheme for relativistic hydrodynamics: two-dimensional case. (English) Zbl 1408.76598
Summary: This paper develops a direct Eulerian generalized Riemann problem (GRP) scheme for two-dimensional (2D) relativistic hydrodynamics (RHD). It is an extension of the GRP scheme for one-dimensional (1D) RHDs [Z.-C. Yang et al., J. Comput. Phys. 230, No. 22, 7964–7987 (2011; Zbl 1408.76597)] and the GRP scheme for the non-relativistic hydrodynamics [M. Ben-Artzi et al., J. Comput. Phys. 218, No. 1, 19–43 (2006; Zbl 1158.76375)]. In order to derive the direct Eulerian GRP scheme, the (local) GRP of the split 2D RHD equations in the Eulerian formulation has to be directly resolved by using corresponding Riemann invariants and Rankine-Hugoniot jump conditions so that the crucial and delicate Lagrangian treatment in the original GRP scheme [M. Ben-Artzi und J. Falcovitz, J. Comput. Phys. 55, 1–32 (1984; Zbl 0535.76070)] may be avoided. An important difference of resolving the GRP of the split 2D RHD equations from the GRP of the 1D RHD equations or the non-relativistic hydrodynamical equations is coming from the fact that the flow regions across the shock or rarefaction wave in the GRP of the split 2D RHD equations are nonlinearly coupled through the Lorentz factor which is also built in terms of the tangential velocities. It is a purely multi-dimensional relativistic feature. Several numerical examples are given to demonstrate the accuracy and effectiveness of the proposed 2D GRP scheme.

76Y05 Quantum hydrodynamics and relativistic hydrodynamics
Full Text: DOI
[1] Balsara, D.S., Riemann solver for relativistic hydrodynamics, J. comput. phys., 114, 284-297, (1994) · Zbl 0810.76062
[2] Ben-Artzi, M., The generalized Riemann problem for reactive flows, J. comput. phys., 81, 70-101, (1989) · Zbl 0668.76080
[3] Ben-Artzi, M.; Falcovitz, J., A second-order Godunov-type scheme for compressible fluid dynamics, J. comput. phys., 55, 1-32, (1984) · Zbl 0535.76070
[4] Ben-Artzi, M.; Falcovitz, J., Generalized Riemann problems in computational fluid dynamics, (2003), Cambridge University Press · Zbl 1017.76001
[5] Ben-Artzi, M.; Li, J.Q., Hyperbolic balance laws: Riemann invariants and the generalized Riemann problem, Numer. math., 106, 369-425, (2007) · Zbl 1123.65082
[6] Ben-Artzi, M.; Li, J.Q.; Warnecke, G., A direct Eulerian GRP scheme for compressible fluid flows, J. comput. phys., 218, 19-43, (2006) · Zbl 1158.76375
[7] Birman, A.; Har’el, N.Y.; Falcovitz, J.; Ben-Artzi, M.; Feldman, U., Operator-split computation of 3-D symmetric flow, Cfd j., 10, 37-43, (2001)
[8] Chen, G.X.; Tang, H.Z.; Zhang, P.W., Second-order accurate Godunov scheme for multicomponent flows on moving triangular meshes, J. sci. comput., 34, 1, 64-86, (2008) · Zbl 1220.76047
[9] Dai, W.; Woodward, P.R., An iterative Riemann solver for relativistic hydrodynamics, SIAM J. sci. stat. comput., 18, 982-995, (1997) · Zbl 0892.35008
[10] Dolezal, A.; Wong, S.S.M., Relativistic hydrodynamics and essentially non-oscillatory shock capturing schemes, J. comput. phys., 120, 266-277, (1995) · Zbl 0840.76047
[11] Donat, R.; Font, J.A.; Ibáñez, J.M.; Marquina, A., A flux-split algorithm applied to relativistic flows, J. comput. phys., 146, 58-81, (1998) · Zbl 0930.76054
[12] Duncan, G.C.; Hughes, P.A., Simulations of relativistic extragalactic jets, Astrophys. J., 436, L119-L122, (1994)
[13] Eulderink, F.; Mellema, G., General relativistic hydrodynamics with a roe solver, Astron. astrophys. suppl., 110, 587-623, (1995)
[14] Falcovitz, J.; Alfandary, G.; Hanoch, G., A 2D conservation laws scheme for compressible flows with moving boundaries, J. comput. phys., 138, 83-102, (1997) · Zbl 0901.76044
[15] Han, E.; Li, J.Q.; Tang, H.Z., An adaptive GRP scheme for compressible fluid flows, J. comput. phys., 229, 1448-1466, (2010) · Zbl 1329.76205
[16] Han, E.; Li, J.Q.; Tang, H.Z., Accuracy of the adaptive GRP scheme and the simulation of 2-D Riemann problems for compressible Euler equations, Commun. comput. phys., 10, 577-606, (2011) · Zbl 1373.76130
[17] He, P.; Tang, H.Z., An adaptive moving mesh method for two-dimensional relativistic hydrodynamics, Commun. comput. phys., 11, 114-146, (2012) · Zbl 1373.76354
[18] Kurganov, A.; Tadmor, E., Solution of two-dimensional Riemann problems for gas dynamics without Riemann problem solvers, Numer. methods partial differ. equat., 18, 5, 584-608, (2002) · Zbl 1058.76046
[19] Lax, P.D.; Liu, X.D., Solution of two-dimensional Riemann problem of gas dynamics by positive schemes, SIAM J. sci. comput., 19, 2, 319-340, (1998) · Zbl 0952.76060
[20] Li, J.; Zhang, T.; Yang, S., The two-dimensional Riemann problem in gas dynamics, vol. 98, (1998), Chapman & Hall/CRC
[21] Li, J.Q.; Chen, G.X., The generalized Riemann problem method for the shallow water equations with bottom topography, Int. J. numer. meth. eng., 65, 834-862, (2006) · Zbl 1178.76249
[22] Martı´, J.M.; Müller, E., Numerical hydrodynamics in special relativity, Living rev. relativity, 6, 7, (2003) · Zbl 1068.83502
[23] Mignone, A.; Bodo, G., An HLLC Riemann solver for relativistic flows. I. hydrodynamics, Mon. not. R. astron. soc., 364, 1, 126-136, (2005)
[24] Mignone, A.; Plewa, T.; Bodo, G., The piecewise parabolic method for multidimensional relativistic fluid dynamics, Astrophys. J. suppl., 160, 1, 199-219, (2005)
[25] Schneider, V.; Katscher, U.; Rischke, D.H.; Waldhauser, B.; Maruhn, J.A.; Munz, C.D., New algorithms for ultra-relativistic numerical hydrodynamics, J. comput. phys., 105, 92-107, (1993) · Zbl 0779.76062
[26] Schulz-Rinne, C.W.; Collins, J.P.; Glaz, H.M., Numerical solution of the Riemann problem for two-dimensional gas dynamics, SIAM J. sci. comput., 14, (1993), pp. 1394-1394 · Zbl 0785.76050
[27] Tang, H.Z.; Tang, T., Adaptive mesh methods for one- and two- dimensional hyperbolic conservation laws, SIAM J. numer. anal., 41, 487-515, (2003) · Zbl 1052.65079
[28] Tchekhovskoy, A.; McKinney, J.C.; Narayan, R., WHAM: a WENO-based general relativistic numerical scheme I. hydrodynamics, Mon. not. R. astron. soc., 379, 469-497, (2007)
[29] Wilson, J.R., Numerical study of fluid flow in a Kerr space, Astrophys. J., 173, 431-438, (1972)
[30] Wilson, J.R.; Mathews, G.J., Relativistic numerical hydrodynamics, (2003), Cambridge University Press · Zbl 1095.83003
[31] Yang, Z.C.; He, P.; Tang, H.Z., A direct Eulerian GRP scheme for relativistic hydrodynamics: one-dimensional case, J. comput. phys., 230, 7964-7987, (2011) · Zbl 1408.76597
[32] Zanna, L.D.; Bucciantini, N., An efficient shock-capturing central-type scheme for multidimensional relativistic flows I. hydrodynamics, Astron. astrophys., 390, 3, 1177-1186, (2002) · Zbl 1209.76022
[33] Zhang, T.; Zheng, Y., Conjecture on the structure of solutions of the Riemann problem for two-dimensional gas dynamics systems, SIAM J. math. anal., 21, 593-630, (1990) · Zbl 0726.35081
[34] Zhang, W.Q.; MacFadyen, A.I., RAM: a relativistic adaptive mesh refinement hydrodynamics code, Astrophys. J. suppl., 164, 1, 255-279, (2006)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.